• Beachcomber Beachcomber
    February 08, 2009
    Is there a current suit due to Aleve (Naproxen) causing GERD and/or Barrett's Esophagus?
    Beachcomber Beachcomber
    February 08, 2009

    Does anyone know if there is currently a suit against the maker of Aleve due to its causing acid reflux, GERD, Barrett's Esophagus, or any damage to the digestive system? 


    Aleve weakens the Lower Esophageal Sphincter, damages stomach nerves which in turn impair stomanch muscels, preventing the stomach from contracting and emplying properly, GERD, Barrett's esophagus (pre-cancer), esophageal cancer. In pretty much that order.

    Aleve (naproxen) also damages Villi in the intestine, preventing full absorption of nutrients, usually resulting in weight loss, an inability to regain the lost weight, weakened immune system and increased susceptibility to infection and illness.

    Approx. 50% of those who develop Barrett's Esophagus report no Acid Reflux or GERD symptoms. As a result they continued to taked Aleve, even if only as needed, until it was too late. Long term use of Aleve (naproxen) is dangerous -- even if taken only as needed.

    One major clue that something may be wrong is the feeling that something, even something small, is catching/sticking in your throat. Stop taking Aleve immediately and consult a GI specialist ASAP.



    Victim's complaints have recently begun to appear all over the ineternet, but no apparent suits -- yet. I would be grateful for a heads up if you  learn of a suit.


    READ MORE

FROM OUR EXPERTS

This question has not been answered by one of our experts yet.


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.